How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11058
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I am 26 years old. I have a period cycle of 27/28 days. My

Customer Question

I am 26 years old. I have a period cycle of 27/28 days. My last period was on 18th september.
Condom broke while having sex on 10/7/2015 nearly at 1:00AM.
Me and my husband are not ready for kids.
I am not interested in taking a pill.
Is there any chance of me getting pregnant?
If yes, is there any other way to stop unplanned pregnancy?
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 year ago.

October 7 was day 20 of your cycle. With 27/28 day cycles, you would usually ovulate around day 13/14, and the egg would survive only 24 hours. After the egg is gone, there is no chance of pregnancy.

So it seems that pregnancy is highly unlikely.

However, late ovulation occasionally can happen, and in case it did, pregnancy might be possible. But if you've never had a late period, that also means that you've never had a late ovulation.

The only ways we know to stop an unplanned pregnancy are either with pills or by inserting an IUD.

Since you don't wish to take a pill, I would just wait for your period to come. It almost surely will.

Customer: replied 1 year ago.
I forgot to mention that I have hypo thyroidism. Will taking a pill affect my throid health?
Expert:  Dr. Norm S. replied 1 year ago.

Progesterone pills (used as morning after pills, such as Plan B) should have no effect on your thyroid health.